Active Ingredients: Hydroxyzine
Ongoing mix-ups with two common drugs Our organization, the Institute for Safe Medication Practices ISMP, often receives medication error reports that result from confusion with drug names that look or sound alike.
She was about to board an airplane with her sister and 2 children when security denied her access because of her apparent agitation and anxiety. The patient was seen by an emergency room physician and he recommended that she not fly in her current condition, so she returned to her hotel without any treatment.
This behavior progressed to the point where she did not recognize her own family members. At this time, her sister called for emergency services. When the patient arrived at the hospital, she was given a mental examination.
She was alert but not fully oriented ie, misjudged a police officer as an Arabic relative, and she was barely cooperative tried to escape from the hospital.
Her speech was accelerated and her language switched between Arabic and English and was inappropriate for the conversation.
The patient continued to be highly agitated and anxious. On physical exam, the patient had a normal blood pressure and no evidence of dehydration. The patient had not consumed alcohol or received any drugs of abuse.He said "can't say exactly" when he sent his last message to government respects the personal freedoms of its people.
A CT scan of her brain showed no abnormal pathologic findings. In light of these events, the patient had developed anxiety and depression for which she sought medical attention. Three weeks prior to admission, the patient had been started on hydroxyzine hydrochloride Atarax 25 mg 3 times daily.
Two days before her current symptoms, the patient had stopped her hydroxyzine abruptly because of substantial relief in her anxiety and tension.
However, neither hydroxyzine overdose nor additional medication or substance abuse was the case in this patient. The patient denied any concomitant medication prior to admission, and hydroxyzine was the only medication she was receiving.
Prior research with the use of hydroxyzine found that abrupt discontinuation did not demonstrate rebound or withdrawal symptoms. This information is in accordance with recommendations that tapering of hydroxyzine is generally not necessary.
However, as evidenced by the current patient, psychiatric adverse effects should be taken into consideration upon abrupt withdrawal.
The patient will likely have her two fingers amputated soon, and in my opinion, could require more and suffer from lifelong chronic pain. This is a relatively young individual which makes everything more tragic. She developed circulatory problems and then progressive gangrene which led to amputation of her arm in stages.
Nonetheless, ISMP believes these long-standing hazards require further action on the part of healthcare providers, FDA, and promethazine manufacturers. In the 1970 s, after numerous reports of infiltration and inadvertent intra-arterial injection of hydroxyzine, FDA asked the manufacturer to revise the label and remove IV as an approved route.
Buy Hydroxyzine Atarax in Europe without prescription.